# SDR 97ZZZX418

- Difficulty date: December 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3581C
- Make and model: Piper PA-31-350
- Aircraft serial: 318052091
- System (JASC): 5520 · Elevator Structure
- Part: Hinge Assy
- Part number: 7170002
- Condition: Cracked
- Location: Rt Otbd Elev
- Part time: 1,243 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBMITTER OPERATES TWO PIPER NAVAJO CHIEFTAIN AIRCRAFT DAILY DURING THE WORK WEEK AND FINDS THAT THE RT OUTBOARD ELEVATOR HINGE ATTACHMENT TO THE HORIZ STAB IS AN AREA OF CONCERN DUE TO THE FREQUENCY OF THESE HINGES CRACKING.  FIND THESE HINGES ARE CRACKING IN THE AREAS OF THE BEND RADIUS OF THE HINGE MOUNTING FLANGES.  THESE HINGES ARE OF THE IMPROVED TYPE IAW WITH PIPER SB NR G87.  IT IS SUBMITTER'S OPINION THAT THESE HINGES BE MADE OF CAST MATERIAL OR CONSTRUCTED OF HEAVIER MATERIAL AND FIT IMPROVED.
